BROWSE ALL +65 ATHLETES / Caleb Ndiku

Below are training logs belonging to Caleb Ndiku’s training in 2014. Firstly, his training leading to the IAAF 3000m World Indoor Championships to which he won. And secondly his training later in the year preparing him for the Commonwealth Games 5000m, to which he also won and by his standard fairly comfortably. As his coach Renato Canova says, he was expecting to face Mo Farah at this championship event and training was based around reaching 12’52” 5000m shape. However Mo withdrew due to illness.



CALEB NDIKU TRAINING PROGRAM APPROACHING KEY 1500/3000m TRACK RACES 
(8 Jan – 26 Jan)

DATE

AM

PM

Wednesday​​ 8/01/2014

1 hr 10’ progressive

40’ easy + 15 x 80m sprint uphill

Thursday​​ 9/01/2014

1600m in 4’08” (rec. 6’) + 5 x 200m in 27” (rec. 1’) – (rec. 5’) –
1200m in 3’04” (rec. 6’) + 5 x 200m in 27” (rec. 1’) – (rec. 5’) –
800m in 1’58” (rec. 6’) + 1 x 300m max speed

40’ easy

Friday​​ 10/01/2014

1 hr moderate

40’ easy + technical exercises

Saturday​​ 11/01/2014

1 hr 15’ long run with easy variations of speed lasting 30” / 45”

30’ easy + Gym (mobility, stretching, reactivity)

Sunday​​ 12/01/2014

1 hr 20’ easy run

 

Monday​​ 13/01/2014

40’ easy + 12 – 15 x 80m sprint uphill (max speed)

1 hr easy run

Tuesday​​ 14/01/2014

10 x 300m in 45” (rec. 1’30”) – (rest 6’ / 8’) – 3000m in 8’36” (rest 6’ / 8’) –
5 x 300m in 42” > 41” (rec. 3’ / 4’)

40’ easy

Wednesday​​ 15/01/2014

1 hr 10’ easy

30’ easy + Gym (exercises for strength with machines and light weights)

Thursday​​ 16/01/2014

50’ easy

40’ easy

Friday​​ 17/01/2014

Special Block – 6 km at 3’20” in 20’ + 10 x 1000m in 2’50” (rec. 2’)

Special Block – 6 km at 3’20” in 20’ + 4 x 600m in 1’27” > 1’24” (rec. 6’/8’)

Saturday​​ 18/01/2014

1 hr easy regeneration

40’ easy

Sunday​​ 19/01/2014

1 hr easy with short variations of speed

 

Monday​​ 20/01/2014

1 hr 20’ easy run

30’ easy + 10 x 80m sprint uphill (max speed)

Tuesday​​ 21/01/2014

4 sets of (600 / 500 / 400 / 300m), rec. 2’ between tests and 5’/6’ among sets,
in 1’30” – 1’14” – 58” – 42”

40’ easy run

Wednesday​​ 22/01/2014

1 hr easy run

50’ easy + 15-20 strides (in progression) of about 100-120m

Thursday​​ 23/01/2014

1 hr 10’ with short variations of speed

40’ easy + technical exercises

Friday​​ 24/01/2014

5 x 1000m (track) alternating 200m in 29” / 200m in 34”(29” / 63” / 1’32” / 2’06” / 2’35”) rec. 5’/6’

40’ easy run

Saturday​​ 25/01/2014

1 hr 20’ moderate (21 km)

40’ easy run

Sunday​​ 26/01/2014

Rest or 1 hr easy

 

30/01/2014 - 3000m in Düsseldorf 7:38.40 1st
01/02/2014 - 3000m in Karlsruhe 7:36.27 1
st
06/02/2014 - 1500m in Stockholm 3:36.8 5
th

 

CALEB NDIKU TRAINING PROGRAM AHEAD OF IAAF 3000m WORLD INDOOR CHAMPS
(Sat, 22 Feb – Thu, 6 Mar)

DATE

AM

PM

Saturday​​ 22/02/2014

1 hr moderate

40’ easy + 15 x 80m sprint uphill (max speed, long recovery)

Sunday​​ 23/02/2014

20’ warm-up + 7 km progressive from 3’ / km till 2’50”

 

Monday​​ 24/02/2014

1 hr with short variations of speed (from 30” to 45”, at speed of 2’45” per
km, with the basic pace about 3’45”)

40’ easy

Tuesday​​ 25/02/2014

20’ warm-up + 10 x 600 (easy) in 1’33” (recovery 2’)

45’ easy

Wednesday​​ 26/02/2014

1 hr 20’ progressive (from 4’ till 3’20”)

45’ easy + 10 times 20” skipping very fast, with high knees

Thursday​​ 27/02/2014

20’ warm-up + 2000m progressive changing speed in the 2nd km (2’50” +
2’30”) + 1200m with final 400 fast (63” + 63” + 55”) in 3’01” + 800m with last 300m fast (1’15” + 41”) in 1’56” + 400m with last 200m fast (28” + 26”) in 54” – Recovery among tests 8’ / 10’

40’ easy regeneration

Friday​​ 28/02/2014

1 hr moderate

40’ easy

Saturday​​ 1/03/2014

1 hr 10’ with short variations of speed (see Mon 24)

40’ easy

Sunday​​ 2/03/2014

40’ easy + 1600m increasing pace every lap : 63” + 61” + 59” + 57” (4’)

 

Monday​​ 3/03/2014

1 hr easy

40’ easy + 10 x 80m sprint uphill

Tuesday​​ 4/03/2014

30’ easy + 8 x 200m in 27” (rec. 2’ / 3’)

 

Wednesday​​ 5/03/2014

30’ easy in Poland

 

Thursday​​ 6/03/2014

30’ easy in Poland

 

Friday​​ 7/03/2014

3000m heat 7:42.75

N/A

Saturday​​ 8/03/2014

N/A

N/A

Sunday​​ 9/03/2014

3000m final 7:54.94 1st

N/A

 

CALEB NDIKU JULY​​ 5000m TRAINING​​ 
11th-23rd 2014 5000m TRAINING

DATE

AM

PM

Fri, 11.07 :

1 hr 10' progressive (21 km, the last 20' at 3'10"/km)

45' easy (10 km) + technical exercises

Sat, 12.07 :

1 hr 10' with short variations of speed (30" / 45") every 3' (19 km)

40' easy (9 km)

Sun, 13.07 :

1 hr easy (15 km)

 

Mon, 14.07 :

30' easy (7 km) + 10 km in 29'57" (rough road)

30' easy (7 km) + 2 sets of 10 x 300 (recovery 6') :
1st set : 10 x 45" (44"4 >`` 45"2) rec. 100m jog in 30"
2nd set : 9 x 42" (41"6 %%`` 42"3) rec. 100m walk in 1'30" + the last in 37"8

Tue, 15.07 :

1 hr 10' moderate (19 km)

40' easy (9 km) + 12 x 80m sprint uphill (max speed)

Wed, 16.07 :

1 hr with short variations of speed (30" / 45") every 3'

40' easy (9 km) + technical exercises

Thu, 17.07 :

4 couples of (1600m, recovery 2', 400m) recovery among couples 6', in :
4'16"0/58"2 - 4'15"6/58"6 - 4'14"8/57"8 - 4'11"0/54"8

40' easy regeneration

Fri, 18.07 :

1 hr easy (14 km)

40' easy (9 km) + technical exercises

Sat, 19.07 :

1 hr 20' moderate (22 km)

40' easy (9 km)

Sun, 20.07 :

600/800/1000/1200/1200/1000/800/600m (rec. 3') alternating speed (one fast, one slow). Times :
1'32"2 (s) - 1'58"3 (f) - 2'40"6 (s) - 3'04"8 (f)
3'18"8 (s) - 2'31"8 (f) - 2'09"2 (s) - 1'23"4 (f)

 

Mon, 21.07 :

1 hr 30' at personal sensation (24 km)

 

Tue, 22.07 :

1 hr 10' easy with short variations of speed

40' easy + 10 x 60m sprint uphill (max speed)

Wed, 23.07 :

40' easy + 10 x 200m in 27" (26"4 %%< 27"2) rec. 2'/3'